I am no medical expert but I have metformin to treat T2DM. My personal theory is that once your A1C drops low enough, the effectiveness of metformin will decrease as there is less for it to do. I can’t remember the source but one doctor I found that had an option on it said that they take their patients off the oral meds once their A1C is under 6%.
That said, there are other known benefits to taking metformin (micro biome, longevity) that you should look into when considering your options for continuing taking it.
<Standard disclaimer that I’m not a doctor> But………….
My dad had T2D and with just a mild version of keto (general low carb paleo) his symptoms were completely resolved within a month.
Be careful with your meds though. Keep your doc informed as you go. You may need to adjust your dosage as your metabolism changes.
Metabolisms, like anything else that is broken or ailing in your body, take time to heal. If you are diabetic then your metabolism has been very broken for a while now.
I also don’t know what the effects of whatever meds you are on could be having.
I would suggest taking the “light ketosis” you describe as a win for now and giving your body time to heal.